Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Springfield, MO

February 24, 2001Christian County, Greene County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Feb 24, 2001, 2:09 PM CST for Christian County, Greene County, Taney County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2001, 2:09 PM CST (20:09 UTC)
Expired
Feb 24, 2001, 5:00 PM CST
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Christian County, MO, Greene County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
429 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 242012
FFWSGF
MOC043-077-213-242315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI
  GREENE COUNTY IN SOUTHWEST MISSOURI
  TANEY COUNTY IN SOUTHWEST MISSOURI

* UNTIL 500 PM CST

* AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH WITH EXCESSIVE RAINFALL FROM SPRINGFIELD TO  
  NIXA TO WESTERN STONE COUNTY...MOVING NORTHEAST AT 60 MPH.  
  INTENSE RAINFALL RATES FROM ONE TO TWO INCHES PER HOUR...COMBINED 
  WITH LAST NIGHTS EXCESSIVE RAINFALL...WILL LEAD TO FLASH FLOODING 
  IN THE SPRINGFIELD AREA...AS WELL AS SOUTH INTO MUCH OF CHRISTIAN 
  AND TANEY COUNTIES.  LOW WATER CROSSINGS WILL BE MOST SUSPECT TO 
  THIS FLOODING CONCERN.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...OZARK...SPRINGFIELD...BATTLEFIELD...CLEVER...
  NIXA...SPARTA AND STRAFFORD.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.

LAT...LON 3699 9333 3651 9329 3650 9277 3679 9276
          3681 9292 3707 9292 3708 9309 3741 9312
          3741 9361 3702 9364

HUDSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 12:00 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 24, 12:00 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CST SAT FEB 24 2001

SEVERE THUNDERSTORMS AND FLOODING CONTINUE TO BE MAJOR CONCERNS.

88D VWP...COMBINED WITH PROFILER DATA AND PRELIMINARY 18Z SGF
SOUNDING DATA INDICATE STRONGLY VEERING PROFILE WITH WINDS IN EXCESS
OF 70 KNOTS AT ONLY 3KFT AGL. ONLY LIMITING FACTOR REMAINS SURFACE
DESTABILIZATION...WHICH HAS BEEN SLOW TO OCCUR GIVEN ONGOING
ELEVATED CONVECTION THIS MORNING. SMALL RIBBON OF WARM...MOIST AIR
WILL NOSE NORTH JUST AHEAD OF SQUALL LINE...AND SHOULD PROVIDE
ENOUGH INSTABILITY TO MIX SEVERE CRITERIA WINDS TO THE SURFACE. FEEL
MAIN THREAT AT THIS TIME WILL BE STRAIGHT LINE WIND DAMAGE WITH BOW
SEGMENTS EMBEDDED IN SQUALL LINE...BUT WITH LOW FREEZING
LEVEL...MARGINALLY SEVERE HAIL IS ALSO POSSIBLE. TORNADO THREAT
SHOULD BE MINIMAL GIVEN LACK OF HIGH THETA-E AIR IN BOUNDARY
LAYER...BUT GIVEN SHEAR PROFILE...WOULD NOT RULE OUT AT THIS TIME.

IN ADDITION...TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS MUCH OF
THE AREA THIS MORNING...AND EXPECT ANOTHER QUICK SHOT OF HEAVY RAIN
WITH THE SQUALL LINE. HAVE ALREADY RECEIVED REPORTS OF MINOR
FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS...AND WILL
CONTINUE FLASH FLOOD WATCH INTO EARLY EVENING. THINK MOST AREAS WILL
SEE AN ADDITIONAL 0.50 TO 1 INCH OF RAINFALL...WHICH WILL ONLY
AGGRAVATE THE FLOOD THREAT.

WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME. ZONES HAVE BEEN
UPDATED TO INCLUDE TORNADO WATCH #30.

BOOKBINDER

In the hours before

Special weather statement, Feb 24, 11:20 AM CST, 2 hours 49 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300-

SPECIAL WEATHER STATEMENT...TORNADO WATCH #30
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CST SAT FEB 24 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS...
SOUTHWEST AND SOUTH CENTRAL MISSOURI.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN KANSAS...CRAWFORD AND CHEROKEE.

IN MISSOURI..BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS...
GREENE...HOWELL...JAPSER...LACLEDE...LAWRENCE...MCDONALD...NEWTON...
OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER..AND WRIGHT.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A
SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST
INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND
DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH
THIS SQUALL LINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.

BOOKBIPNDER
Special weather statement, Feb 24, 11:20 AM CST, 2 hours 49 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300-

SPECIAL WEATHER STATEMENT...TORNADO WATCH 30
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CST SAT FEB 24 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS...
SOUTHWEST AND SOUTH CENTRAL MISSOURI.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN KANSAS...CRAWFORD AND CHEROKEE.

IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS...
GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON...
OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A
SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST
INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND
DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH
THIS SQUALL LINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.

BOOKBINDER
Special weather statement, Feb 24, 12:16 PM CST, 1 hour 53 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300-

SPECIAL WEATHER STATEMENT...TORNADO WATCH #30
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CST SAT FEB 24 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS...
SOUTHWEST AND SOUTH CENTRAL MISSOURI.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN KANSAS...CRAWFORD AND CHEROKEE.

IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS...
GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON...
OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A
SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST
INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND
DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH
THIS SQUALL LINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.

BBOOKBINDER
Special weather statement, Feb 24, 1:00 PM CST, 1 hour 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST SAT FEB 24 2001

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON...
...MORE HEAVY RAIN AND FLOODING POSSIBLE THIS AFTERNOON...

A POWERFUL STORM SYSTEM WILL BRING THE POTENTIAL OF SEVERE
THUNDERSTORMS THIS AFTERNOON TO ALL OF THE MISSOURI OZARKS AND
SOUTHEAST KANSAS. A SQUALL LINE WILL SWEEP ACROSS THE REGION THIS
AFTERNOON...AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST.
THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
70 MPH...ALONG WITH LARGE HAIL AND VERY HEAVY RAINFALL.

SHOWERS AND THUNDERSTORMS WILL BRING UP TO INCH OF ADDITIONAL
RAINFALL TO THE AREA THIS AFTERNOON. WITH ALREADY SATURATED GROUND
CONDITIONS...ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY RESULT IN
FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE
MISSOURI OZARKS AND SOUTHEAST KANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL BE REQUIRED THIS
AFTERNOON.

.OUTLOOK FOR SUNDAY THROUGH WEDNESDAY...

ANOTHER STORM SYSTEM WILL APPROACH THE REGION TUESDAY AND WEDNESDAY
BRINGING THE THREAT OF A WINTERY MIX OF FREEZING RAIN AND
SNOW.

STAYED TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE IN SPRINGFIELD MISSOURI SYSTEM BY LISTENING TO NOAA
WEATHER RADIO OR GOING TO OUR WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/SGF/
NOTE...WEB ADDRESS IS IN SMALL LETTERS.

BOOKBINDER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:25 AM CSTFlash Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 1 more3 hr
Feb 24, 12:10 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon35 min
Feb 24, 12:47 PM CSTFlash Flood WarningSGFMcDonald, Newton3 hr
Feb 24, 12:56 PM CSTSevere Thunderstorm WarningSGFMcDonald34 min
Feb 24, 1:02 PM CSTFlash Flood WarningSGFBarton, Jasper3 hr
Feb 24, 1:11 PM CSTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton49 min
Feb 24, 1:31 PM CSTFlash Flood WarningSGFBarry, Lawrence, Stone3 hr
Feb 24, 1:43 PM CSTSevere Thunderstorm WarningSGFChristian, Stone47 min
Feb 24, 1:43 PM CSTSevere Thunderstorm WarningSGFGreene47 min
Feb 24, 2:46 PM CSTSevere Thunderstorm WarningSGFTaney29 min
Feb 24, 3:06 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas24 min
Feb 24, 3:22 PM CSTTornado WarningSGFWebster, Wright38 min
Feb 24, 3:41 PM CSTTornado WarningSGFOzark34 min
Feb 24, 3:47 PM CSTTornado WarningSGFDouglas43 min
Feb 24, 4:22 PM CSTFlash Flood WarningSGFBarry, Barton, Christian, Greene, Jasper, Lawrence and 4 more4 hr
Feb 24, 4:30 PM CSTFlash Flood WarningSGFDouglas, Howell, Ozark, Texas4 hr
Feb 24, 4:40 PM CSTSevere Thunderstorm WarningSGFHowell35 min
Feb 24, 5:07 PM CSTSevere Thunderstorm WarningSGFOregon38 min

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.